Discussions that mention paxil

Open to All Other Health Topics board


Just last nite I woke up 3 hours into my sleep with a tremor sensation in my body. I am on paxil and have been told not to drink and take paxil but take my risks. i also gorged on chinese food before i went to bed..i threw up and started to feel better! could this be from the alcohol mixed with paxil or would it simply be something in the food? Someone please help, this has never happened before! thanks!
Hi timberland17. You need to be very careful about mixing medication and alcohol. If it says not to drink when on the med you are taking, do not drink.

I think the reaction is likely from mixing the two. You can call a pharmacist and ask if having alcohol with Paxil can cause this kind of reaction.
Timberland-
There really is a reason the doctors & manufacturers warn against combining alcohol with Paxil as well as other medications. I'm not coming down on you in any way, bcause it's not my place to judge the choices you make. You stated yourself that you take your risks.

You posted asking for other people's opinions, so you should be prepared to hear what they have to say. The reason it is highly recommended not to drink while taking Paxil is because of the dangerous interactions that can occur. Paxil works on certain chemicals & centers of the brain, and alcohol works in oposition to the Paxil which can cause you some very dangerous problems.

I'm not saying that what happened to you last night happened because of mixing the alcohol with the medication, because it could possibly be caused from a stomach virus or mild food poisoning. If you are still vomitting today, it is likely from the chinese.

My honest thoughts are that because of the trembling you encountered, this was your warning sign NOT to drink while taking Paxil. I say this because stomach viruses and food poisoning don't cause the body trembling. At least I've never personally had that with any stomach virus or the couple times I've had food poisoning. Other folks may have, but I haven't. The only time I had the trembling was because of having a fever accompany my stomach virus, so my trembling was more from the chills caused by the fever.

Please, for your own personal health and safety, when taking Paxil, do not drink alcohol, because if what happened was a "warning" to you, the next time it happens, it may be much worse and possibly life threatening.

This is just my humble opinion and yes, I do take an antidepressant. I'm not judging you by any means, just speaking from conern for another human being's health and welfare.

Take care. Hope you are feeling better today! :wave: